Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 2:47 PM CDT for Maury County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 27, 2005, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 271948 SVROHX TNC119-272030- /O.NEW.KOHX.SV.W.0201.050727T1947Z-050727T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 247 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 330 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF SPRING HILL TO MOUNT PLEASANT...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF CENTERVILLE TO 15 MILES SOUTHWEST OF COLUMBIA...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COLUMBIA BY 315 PM CDT SPRING HILL BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3590 8726 3546 8731 3541 8693 3573 8679 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:39 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 27, 2:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT WED JUL 27 2005 .DISCUSSION... A COLD FRONT WAS MAKING ITS WAY INTO MIDDLE TENNESSEE. THE FRONT EXTENDED FROM WESTERN PENNSYLVANIA, ACROSS CENTRAL KENTUCKY, WESTERN MIDDLE TENNESSEE, AND INTO CENTRAL ARKANSAS. AHEAD OF THE FRONT, A LINE OF STRONG THUNDERSTORMS DEVELOPED AROUND NOON AND CONTINUES TO MOVE EAST ACROSS MIDDLE TENNESSEE. ALONG AND BEHIND THE FRONT, SHOWERS AND THUNDERSTORMS STRETCHED ALONG THE OHIO RIVER SOUTHWEST ACROSS THE BOOTHEEL OF MISSOURI, AND THROUGH CENTRAL ARKANSAS. TO THE WEST...A LARGE AREA OF HIGH PRESSURE WAS CENTERED OVER THE CENTRAL PLAINS EXTENDING OVER MOST OF THE CENTRAL U.S. LOCALLY...ACROSS MIDDLE TENNESSEE WINDS HAD SHIFTED TO NORTHWEST ACROSS THE NORTHWEST PORTION OF THE MID STATE WHILE SOUTHWEST WINDS CONTINUED ACROSS THE SOUTHEAST. TEMPERATURES DROPPED NEARLY 15 DEGREES AS THE SHOWERS AND THUNDERSTORMS PASSED THROUGH NASHVILLE. FINALLY SOME RELIEF FROM THE HEAT .FORECAST... THE COLD FRONT WILL USHER IN MUCH ANTICIPATED COOLER AIR WHICH WILL SETTLE INTO THE TENNESSEE VALLEY DURING THE SECOND HALF OF THE WORK WEEK. AS THE FRONT PUSHES THROUGH, SHOWERS WILL END ACROSS ALL BUT SOUTHEAST MIDDLE TENNESSEE BY THURSDAY EVENING. AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS ALABAMA ON FRIDAY WHICH WILL INTERACT WITH THE FRONT AND KEEP A CHANCE OF SHOWERS ACROSS THE SOUTHEAST THROUGH SATURDAY MORNING. ALOFT...THE UPPER RIDGE HAD RETROGRADED AS A SIGNIFICANT TROUGH MOVED THROUGH THE WESTERLIES AND LOWERED HEIGHTS ACROSS THE OHIO AND TENNESSEE VALLEYS. MODELS INDICATE THIS PATTERN WILL PERSIST THEREFORE...EXPECT A RETURN TO NEAR NORMAL TEMPERATURES AND HUMIDITY LEVELS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 85 66 87 / 50 40 10 20 CLARKSVILLE 67 84 65 87 / 30 20 0 0 CROSSVILLE 68 80 63 83 / 50 50 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE. A FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20 TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. 31
In the hours before
Local storm report, Jul 27, 1:21 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/27/2005 MACON TN UTILITY COMPANY
UTILITY COMPANY REPORTED NUMEROUS TREES AND POWER LINES
DOWN AROUND THE COUNTY.
&&
VIRTSLocal storm report, Jul 27, 1:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL LEBANON 36.21N 86.32W
07/27/2005 0.75 INCH WILSON TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL IN THE TOWN SQUARE IN
LEBANON.
&&
VIRTSLocal storm report, Jul 27, 2:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG HARTSVILLE 36.39N 86.16W
07/27/2005 TROUSDALE TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN ON 231 SOUTH OF
HARTSVILLE. ALSO TREE LIMBS DOWN IN OTHER AREAS OF THE
COUNTY.
&&
VIRTSLocal storm report, Jul 27, 2:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG LEBANON 36.21N 86.32W
07/27/2005 WILSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TWO TREES DOWN IN LEBANON.
LIGHTNING ALSO STRUCK A ROOF.
&&
VIRTSLocal storm report, Jul 27, 2:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL CENTERVILLE 35.79N 87.45W
07/27/2005 1.00 INCH HICKMAN TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN
CENTERVILLE.
&&
VIRTSSpecial weather statement, Jul 27, 2:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUL 27 2005 TNZ058>061-272015- LEWIS-MARSHALL-MAURY-WILLIAMSON- 230 PM CDT WED JUL 27 2005 A CLUSTER OF STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL WAS FORMING OVER LEWIS AND MAURY COUNTIES AT 225 PM. THESE THUNDERSTORMS WERE MOVING EAST AT ABOUT 25 MPH AND SHOULD AFFECT MARSHALL AND WILLIAMSON COUNTIES THROUGH 3:15 PM. STAY TUNED FOR UPDATED WEATHER STATEMENTS OR POSSIBLE WARNINGS. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jul 27, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 27 min |
| Jul 27, 12:36 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 47 min |
| Jul 27, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 45 min |
| Jul 27, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 27, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 35 min |
| Jul 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 31 min |
| Jul 27, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 23 min |
| Jul 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 46 min |
| Jul 27, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 38 min |
| Jul 27, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
| Jul 27, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| Jul 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.